MAUDE Adverse Event Report: FIRSTAR HEALTHCARE COMPANY LIMITED CARDINAL HEALTH; APPARATUS, SUCTION, SINGLE PATIENT USE, PORTABLE, NONPOWERED

FIRSTAR HEALTHCARE COMPANY LIMITED CARDINAL HEALTH; APPARATUS, SUCTION, SINGLE PATIENT USE, PORTABLE, NONPOWERED
Model Number SU130-404D
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Muscle Weakness/Atrophy (1967)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation is currently in progress.A follow-up report will be filed once the results have been completed.
 
Event or Problem Description
Customer reported that their unit has been having issues with the cardinal health¿ jackson-pratt® pvc round drain 3-spring reservoir kit with trocar, 400ml, 19fr for over a year.They are just now reporting it because they didn't know who to report to.The drain is clogging in the tubing every 12 hours post-operatively.They are having to manually unclog them.They have had patients start bleeding but no further information was provided to cardinal, and one patient had a drop foot due to the drain and had to go back into surgery.The issue was reported to the or manager at the time.They did not keep the drain(s) that were causing the issue and do not have samples or lot numbers.They changed to a new type of drain - the bulb jp drain from cardinal.Exact event date is unknown.
 
Additional Manufacturer Narrative
The device history record (dhr) could not be reviewed as no lot information was provided within the complaint.Prior to a lot's release, the lot must be deemed acceptable by-passing inspections that are based on a valid sampling plan.During production, inspectors routinely examine a statistical sample both physically and visually.There were no samples returned for evaluation; therefore, the affected device could not be evaluated to confirm the reported failure.As such, a root cause could not be determined.Instructions for use state that the drain must not be allowed to become occluded nor the reservoir to completely fill, as all wound drainage ceases.If occlusion does occur, the drain can be aspirated by connecting suction to port b or by applying suction directly to the drain.If the reservoir is not emptied when it is full, the likelihood of back-contamination increases.No similar complaint has been received regarding this reported incident.We will continue to monitor related reports to determine if additional actions are necessary.

Brand Name
CARDINAL HEALTH
Common Device Name
APPARATUS, SUCTION, SINGLE PATIENT USE, PORTABLE, NONPOWERED
Manufacturer (Section D)
FIRSTAR HEALTHCARE COMPANY LIMITED
555 north panyu avenue
guangzhou 51149 3
CH  511493
Manufacturer (Section G)
FIRSTAR HEALTHCARE COMPANY LIMITED
555 north panyu avenue
guangzhou 51149 3
CH   511493
Manufacturer Contact
jill saraiva
3651 birchwood drive
waukegan, IL 60085
5086183640
MDR Report Key21946499
Report Number1423537-2025-00188
Device Sequence Number12962337
Product Code GCY
UDI-Device Identifier10192253016444
UDI-Public(01)10192253016444
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberSU130-404D
Device Catalogue NumberSU130-404D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Distributor Facility Aware Date04/16/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/01/2025
Supplement Report FDA Received Date05/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown